Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

scarlettm512

Member
  • Content Count

    74
  • Joined

  • Last visited

Community Reputation

0 Neutral

1 Follower

About scarlettm512

  • Rank
    Junior Member
  • Birthday 01/01/1970

Profile Information

  • Gender
    Female
  1. Well, I'm not a doctor, but it looks like you may have an infection going on there. When you squeeze a cyst, it can sometimes spread the infection to the surrounding tissue. Again, I'm not a doctor, but I would think that you probably need a stronger antibiotic. I had to take azithromycin for an upper respiratory infection and it cleared up my cystic acne (I was in the process of doing the blood work to get Accutane) which Tetracycline and Doxycycline could not do. I would think you would ne
  2. My mom has a severe nickel allergy and if she wears costume jewelry or jeans (the metal parts, any where there is contact (of if she sweats and the sweat contacts the nickel before it migrates) she breaks out in a red, pimply itchy rash. Doesn't sound exactly like what you have -- but a nickle allergy can cause allergic skin reactions. She got her nickel allergy from ear piercing. Of course, she did it herself at home with a needle -- so that probably explains how it happened. Guess it won't
  3. Well, I took my first course of it at age 29 -- so definitely adult age and it worked wonders for me. I tried everything else back then and nothing worked but Accutane. I went from crying every day before work to walking down the aisle on my wedding day with completely clear skin Like you, I couldn't go back on the pill after my second child (it caused me to lose vision in one eye on occasion -- putting me at risk for a stroke), so it came back. I'm now 39 and on my second course. So far,
  4. Well, I can't say this is a long term solution, but you could see if you could get a doctor to prescribe a stronger antibiotic -- azithromycin. Before I could get on Accutane, I had an upper respiratory infection and was prescribed what they call a z-pack, I think. You take it for 5 days, but it keeps working for 5 days after your last dose. Anyway, it completely cleared up my cystic acne (after I had been suffering with it for 6 months). The doxycycline I was given for the acne made it a li
  5. I think you are a quite handsome young man (even with the acne). I think a previous poster was right in that a lot of what makes us attractive to others is how we feel about ourself. Confidence is VERY attractive to most people. When I was in high school and not suffering as much with acne as I am today, I never once gave a second thought to whether a guy had acne or not. One of my boyfriends had very severe acne (with lots of scarring) and it didn't bother me in the least because I liked hi
  6. These sound like milia seeds ... are they something different? I have a problem with milia seeds. The Accutane is clearing them up quite well, though. Other than the Accutane, I haven't found anything that clears them up.
  7. Well, if you are a girl -- I would always look to hormonal breakouts as a possible cause. My skin clears up during my menstrual cycle and then starts breaking out (getting progressively worse) right after. Another possible cause is stress. Although, I have found that stress usually hits me hardest AFTER the stress has passed. My first cystic breakout occured when I was really stressed (and working overtime) at work on a project. In high school, the Prom made me break out. In college, exams
  8. Well, without seeing a picture, it is hard to tell if you are perhaps a perfectionist or if you indeed have a problem that the dermatologists think is mild and you "just have to live with". Perhaps your problem is one of sensitive skin. I have extremely sensitive skin and I can get a lot of redness or blotchiness just from something irritating my skin. I find that the more I use products the worse it gets. For me, I have to use gentle and, if possible, fragrance free lotions, etc. I've neve
  9. Well, I have no experience with the Atralin, so I can't comment on that one. I will say that BP works well for my mild acne, but it actually seemed to make my cystic acne worse when I used it. I had to stop using all my BP products (I used the ProActive line) because it was aggravating, not helping, the cysts. Of course, this is just my experience. BP may work better for you. Good luck!
  10. I got you beat I'm 39 (well, I turn 40 next month) so you are definitely not the oldest. This is my second time around, too (first time when I was 29). It is embarrassing at any age. But, I've gained lots of weight since I had my kids (just can't seem to get it off no matter what I do and have kind of given up at this point) so I had already had to deal with my vanity prior to this. Having said that, acne is much more embarrassing for me than my weight problem mostly because lots of women
  11. My diet is pretty bad normally. I'm overweight and eat too much sugar which is why my triglycerides were elevated to begin with. But, my diet hasn't changed in the 9 days since I've been on Accutane (even with Thanksgiving -- I was very well behaved ). So, the spike is pretty much caused by Accutane, but, if I can clean up my diet, I'm hoping to get my numbers down and keep it under the 600 mark so I won't have to stop taking Accutane. I didn't have this problem the first time I took Accutan
  12. At my two week appointment, my derm informed me that my triglyceride level had gone from an already bad 297 pre-Accutane to almost 600. That is after taking Accutane only 9 days. Yikes! She told me that if my numbers aren't better at the next visit in 2 weeks, she'll have to take me off Accutane. Here is what she advised: Cut out fats Cut out sugar (as much as possible) Take Omega-3 supplement (I'm a vegetarian -- so I chose FlaxSeed Oil rather than fish oil) Has anyone else experienced thi
  13. So sorry to hear your update. Was hoping you would have some good news. I'm just going to throw this out. Probably completely useless, but ... I had a horrible cystic acne breakout this summer. I went on doxycycline to try to just manage it until I could get in to see the derm. It helped reduce it to the point where it wasn't painful to sleep, brush my teeth, smile, etc (I was using ibuprofen all day long just to be able to cope with normal facial movements -- never mind washing my face, u
  14. The first time I took Accutane, I felt horrible at first but after the first month, my body seemed to adjust to it and most of the worst side effects went away and the only thing I had to deal with was the extreme dryness. I agree with the others. You should talk to the derm as soon as possible. It may be that you need to have your dosage lowered. Or you may just need to give your body time to get adjusted to the meds. That isn't really a decision you should make on your own. Good luck!
  15. I had a similar experience with my ob/gyn -- she spent literally 5 minutes with me and didn't take my concerns about PCOS seriously. I didn't have any problems getting pregnant -- so she just kind of dismissed it as a possibility. Even though some women don't have fertility issues even though they have PCOS. You can definitely be thin and have PCOS. I suffered with ovarian cysts for years and I was very thin in my early twenties (weighed about 100 lbs) and it wasn't from dieting -- I could
×